Missouri, 2006Flash Flood in Missouri, June 1, 2006
June 1, 2006 · NWS EAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 1, 2:55 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:55 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT THU JUN 1 2006
.DISCUSSION...
FOR TONIGHT A MESSY WEATHER PATTERN TO DEAL WITH. ONE EXITING MCV
INDUCED STORM COMPLEX HEADING OFF INTO ILLINOIS...A SECOND ONE
MOVING INTO SOUTHWEST MISSOURI AND A LINE OF STORMS IN NORTHEAST
KANSAS ASSOCIATED WITH UPPER SHORT WAVE TROUGH AND ASSOCIATED WEAK
VORT MAX THAT IS CURRENTLY MOVING INTO NORTHWEST MISSOURI. BOTTOM
LINE...EXPECT VERY LITTLE OF THIS ACTIVITY TO AFFECT THE FORECAST
AREA THIS EVENING. CAN NOT TOTALLY RULE OUT SOMETHING LINGERING IN
CENTRAL MISSOURI EARLY THIS EVENING UNTIL AFFECTS OF AFTERNOON
HEATING SUBSIDE...AND ALSO ANOTHER AREA CLIPPING THE SOUTHWEST
CORNER OF FORECAST REGION...SOUTH OF KANSAS CITY AS STORMS IN
EASTERN KANSAS SLIDE SOUTHEAST...BUT OVERALL...FORECAST AREA SHOULD
STAY DRY TONIGHT.
WITH UPPER TROUGH DEEPENING OVER THE EASTERN PART OF THE
COUNTRY...FORECAST AREA WILL BE STUCK UNDER A PESKY NORTHWEST FLOW
THROUGH THE WEEKEND. NOT OUT OF THE QUESTION FOR A FEW SHOWERS
POPPING UP WITH ANY WEAK DISTURBANCES EMBEDDED IN THIS FLOW. BIGGEST
CONCERN OVER THE WEEKEND IS WITH POTENTIAL OF WARM AIR ADVECTION
SETTING THE STAGE FOR ELEVATED DEVELOPMENT SATURDAY NIGHT INTO
SUNDAY MORNING. 305K ISENTROPIC SURFACE ON THE NAM SHOWING THE
POTENTIAL IN WESTERN AREAS TOWARD MIDNIGHT...SPREADING INTO NORTH
CENTRAL MISSOURI BY 12Z SUNDAY. GFS NOT AS IMPRESSIVE WITH THIS
FEATURE. FOR NOW WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY...BUT
SOMETHING TO KEEP AN EYE ON.
EVEN WITH THE NORTHWEST FLOW ALOFT...TEMPERATURES EXPECTED TO REMAIN
SLIGHTLY ABOVE NORMAL FOR WESTERN PARTS OF FORECAST AREA WHERE 850
TEMPERATURES WILL BE IN THE UPPER TEENS TO AROUND 20 DEGREES.
EASTERN AREAS SHOULD STAY A LITTLE CLOSER TO NEAR NORMAL READINGS AS
850 TEMPERATURE GRADIENT REMAINS ORIENTED PRETTY MUCH EAST TO WEST
THROUGH THIS PERIOD.
28
THE UPPER LEVEL PATTERN IN THE EXTENDED IS JUST NOT ONE THAT THE
MODELS HANDLE WELL. JUST BETWEEN THE 06Z AND 12Z GFS RUNS THERE ARE
TIMING DIFFERENCES. GENERALLY SPEAKING...LOOKING AT NORTHWEST FLOW
PATTERN. A WOBBLING LEE SIDE TROF MAINTAINS ITSELF THROUGH THE
PERIOD AS WELL. THE MAIN FORECAST FOCUS IS ON A SURFACE FRONT
TRYING TO SINK DOWN FROM THE NORTHERN PLAINS. STILL PROBABLY A
TUESDAY THING...AND HAVE MAINTAINED SLIGHT CHANCES IN THAT TIME
PERIOD. A NEW FEATURE ON THE 12Z GFS WAS AN MCS THAT CRUISES IN
FROM THE NORTH SUNDAY NIGHT INTO MONDAY. HAVE NOT JUMPED ON THAT
YET...ALTHOUGH THE TAIL END OF THE NAM IS TRENDING THIS WAY AS
WELL. WITH THE UPPER LEVEL RIDGE JUST TO OUR WEST...H8 TEMPS RUN
ABOUT 18-20C. HAVE KEPT TEMPS ABOVE SEASONAL NORMALS.
27
&&
.PREV DISCUSSION...
340 AM CDT THU...
THE AIRMASS OVER EASTERN KANSAS AND NORTHERN MISSOURI IS EXPECTED TO
UNDERGO A GRADUAL CHANGE OVER THE NEXT 24 HOURS. DRIER AIR WILL
BE USHERED INTO THE REGION IN THE WAKE OF A SHORTWAVE DISTURBANCE
TRACKING THROUGH MINNESOTA THIS MORNING. CHANGES WILL BE SUBTLE AT
THE SURFACE...BUT THE ATMOSPHERIC COLUMN WILL LOSE ITS TROPICAL
CHARACTERISTICS AND BECOME A BIT MORE CONTINENTAL IN NATURE. PROGS
FROM BOTH THE GFS AND NAM REDUCE PRECIPITABLE WATER VALUES IN THE
KANSAS CITY AREA FROM OVER AN INCH AND A QUARTER THIS MORNING TO
LESS THAN AN INCH BY 12Z TOMORROW. DECREASES IN RELATIVE HUMIDITY
WILL BE MOST PRONOUNCED IN THE UPPER LAYERS OF THE ATMOSPHERE...BUT
SURFACE DEWPOINTS ARE EXPECTED TO FALL INTO THE UPPER 50S AND LOWER
60S BY TONIGHT.
ENOUGH LOW LEVEL MOISTURE WILL LINGER OVER THE REGION TODAY...THAT
THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE...BUT ARE LACKING AN
OBVIOUS FOCUS FOR CONVECTION. SLOW MOVING SHOWERS IN THE KIRSVILLE
VICINITY THIS MORNING APPEAR TO BE TIED TO A 700MB SHEAR AXIS...AND
THAT AXIS WILL OOZE EASTWARD THIS MORNING. CURRENT RADAR TRENDS WILL
NEED TO BE MONITORED...BUT IT LOOKS LIKE 30 TO 40 PERCENT CHANCES
FOR SHOWERS WILL BE WARRANTED IN THE BOONVILLE... SEDALIA...AND
MOBERLY AREAS EARLY IN THE DAY. BY THE AFTERNOON...THE BULK OF THE
MASS CONVERGENCE AT BOTH THE SURFACE AND 850MB SHIFTS SOUTH TOWARD
THE OZARKS. GIVEN THE LINGERING INSTABILITY...IVE HELD ONTO 20
PERCENT CHANCES FOR STORMS OVER MOST OF THE FORECAST AREA. THE DAY
SHIFT WILL NEED TO MONITOR VISIBLE SATELLITE AND SURFACE OBS FOR THE
PRESENCE OF ANY BOUNDARIES THAT COULD ENHANCE THE POSSIBILITY FOR
CONVECTIVE DEVELOPMENT.
THE FORECAST FOR THE WEEKEND IS TRICKY IN ITS OWN RIGHT. THE REGION
WILL COME UNDER THE INFLUENCE OF UPPER LEVEL NORTHWEST FLOW BY
TOMORROW NIGHT. ANY SUBTLE WAVES OVERTOPPING THE WESTERN RIDGE WILL
HAVE THE POTENTIAL TO TRIGGER CONVECTIVE SYSTEMS OVER THE HIGH
PLAINS. THE 00Z RUNS OF THE NAM AND GFS FORECAST ENOUGH ISENTROPIC
LIFT OVER NORTHERN AND EASTERN NEBRASKA (310K THETA SURFACE) TO
INITIATE ELEVATED THUNDERSTORMS. THIS TYPE OF SYNOPTIC PATTERN
FAVORS CONVECTION SOMEWHERE IN THE CENTRAL UNITED STATES...BUT IT IS
STILL A BIT TOO EARLY TO DETERMINE WHETHER AN MCS WILL TRACK DOWN
THE MISSOURI RIVER...OR SET UP A HUNDRED MILES EAST OR WEST.
PLACEMENT AND TIMING OF A MINOR DISTURBANCE CRESTING THE UPPER RIDGE
CAN MAKE A BIG DIFFERENCE WITH THESE CONVECTIVE CLUSTERS IN THIS
PATTERN. FOR NOW...I HAVE INSERTED 20 PERCENT CHANCES FOR STORMS
OVER EASTERN KANSAS AND WESTERN MISSOURI. PRECIPITATION CHANCES MAY
NEED TO BE INCREASED SIGNIFICANTLY IF THE MODELS CAN LATCH ONTO A
SHORTWAVE.
KOCH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Jun 1, 12:00 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU JUN 1 2006
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST MISSOURI
AND NORTHEAST KANSAS THIS AFTERNOON...WHICH MAY SLIDE INTO EAST
CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS EVENING BEFORE
DIMINISHING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY
CONTAIN SMALL HAIL AND GUSTY WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE.
ISOLATED STORMS MAY ALSO DEVELOP IN CENTRAL MISSOURI THIS
AFTERNOON...MAINLY EAST OF A MACON TO BOONVILLE LINE. NO SEVERE
STORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PC
Flash Flood, Bates
- When
- June 1, 6:15 PM CST to 8:15 PM CST
- Where
- Bates County, 5 mi E of Adrian
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Several roads under water due to heavy rains. 1 foot of water reported over Highway 18 1/2 mile east of County Road KK.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518186.